Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2017, Article ID 1084769, 12 pages
https://doi.org/10.1155/2017/1084769
Research Article

Qualitative Stability Analysis of an Obesity Epidemic Model with Social Contagion

1Maestría en Ciencias de la Complejidad, Universidad Autónoma de la Ciudad de México, 03100 Ciudad de México, Mexico
2Maestría en Ciencias de la Salud, Escuela Superior de Medicina, Instituto Politécnico Nacional, Plan de San Luis S/N, Miguel Hidalgo, Casco de Santo Tomas, 11350 Ciudad de México, Mexico
3Maestría en Matemáticas Aplicadas, Unidad Académica de Matemáticas, Universidad Autónoma de Guerrero, Av. Lázaro Cárdenas CU, 39087 Chilpancingo, GRO, Mexico

Correspondence should be addressed to Cruz Vargas-De-León; xm.moc.oohay@28zurcnoel

Received 1 October 2016; Accepted 13 December 2016; Published 24 January 2017

Academic Editor: Tetsuji Tokihiro

Copyright © 2017 Enrique Lozano-Ochoa et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. World Health Organization, Obesity: Preventing and Managing the Global Epidemic. Report of a WHO Consultation, WHO Technical Report Series No. 894, WHO, Geneva, Switzerland, 2000, https://www.google.com.mx/url?sa=t&rct=j&q=&esrc=s&source=web&cd=1&ved=0ahUKEwjlno_3tsDRAhVqi1QKHW0rBPIQFggZMAA&url=http%3A%2F%2Fwhqlibdoc.who.int%2Ftrs%2FWHO_TRS_894.pdf&usg=AFQjCNFLusNXrJzxFKX1xpQwkHLEr-Lohg&bvm=bv.144224172,d.amc&cad=rja.
  2. C. L. Vanvrancken-Tompkins and Ma. M. Sothern, “Prevención de la obesidad en los niños desde el nacimiento hasta los cincoaños,” in Enciclopedia Sobre el Desarrollo de la Primera Infancia, R. Tremblay, R. Barr, R. Peters, and M. Boivin, Eds., vol. 1–7, Centre of Excellence for Early Childhood Development, Quebec, Canada, 2010. View at Google Scholar
  3. S. K. Garg, H. Maurer, K. Reed, and R. Selagamsetty, “Diabetes and cancer: two diseases with obesity as a common risk factor,” Diabetes, Obesity and Metabolism, vol. 16, no. 2, pp. 97–110, 2014. View at Publisher · View at Google Scholar · View at Scopus
  4. National Heart, “Lung and Blood Institute: World Health What Are the Health Risks of Overweight and Obesity?” https://www.nhlbi.nih.gov/health/health-topics/topics/obe/risks.
  5. World Health Organization (WHO), Global Health Observatory Data Repository, WHO, Geneva, Switzerland, 2011, http://apps.who.int/gho/data/.
  6. World Health Organization, The Global Strategy on Diet, Physical Activity and Health (DPAS), WHO, Geneva, Switzerland, 2004, http://www.who.int/nmh/wha/59/dpas/en/.
  7. N. A. Christakis and J. H. Fowler, “The spread of obesity in a large social network over 32 years,” The New England Journal of Medicine, vol. 357, no. 4, pp. 370–379, 2007. View at Publisher · View at Google Scholar · View at Scopus
  8. K. Ejima, K. Aihara, and H. Nishiura, “Modeling the obesity epidemic: social contagion and its implications for control,” Theoretical Biology and Medical Modelling, vol. 10, article 17, pp. 1–13, 2013. View at Publisher · View at Google Scholar · View at Scopus
  9. A. J. Arenas, G. González-Parra, and L. Jódar, “Periodic solutions of nonautonomous differential systems modeling obesity population,” Chaos, Solitons & Fractals, vol. 42, no. 2, pp. 1234–1244, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. G. González-Parra, L. Acedo, R.-J. Villanueva Micó, and A. J. Arenas, “Modeling the social obesity epidemic with stochastic networks,” Physica A: Statistical Mechanics and its Applications, vol. 389, no. 17, pp. 3692–3701, 2010. View at Publisher · View at Google Scholar · View at Scopus
  11. G. González-Parra, L. Jódar, F. J. Santonja, and R. J. Villanueva, “An age-structured model for childhood obesity, mathematical population studies,” An International Journal of Mathematical Demography, vol. 17, no. 1, pp. 1–11, 2010. View at Google Scholar
  12. A. L. Hill, D. G. Rand, M. A. Nowak, and N. A. Christakis, “Infectious disease modeling of social contagion in networks,” PLoS Computational Biology, vol. 6, Article ID e1000968, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. L. Jódar, F. J. Santonja, and G. González-Parra, “Modeling dynamics of infant obesity in the region of Valencia, Spain,” Computers and Mathematics with Applications, vol. 56, no. 3, pp. 679–689, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. F.-J. Santonja, R.-J. Villanueva, L. Jódar, and G. González-Parra, “Mathematical modelling of social obesity epidemic in the region of Valencia, Spain,” Mathematical and Computer Modelling of Dynamical Systems, vol. 16, no. 1, pp. 23–34, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. F. J. Santonja and L. Shaikhet, “Probabilistic stability analysis of social obesity epidemic by a delayed stochastic model,” Nonlinear Analysis. Real World Applications, vol. 17, pp. 114–125, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. D. Tudor, “A deterministic model for herpes infections in human and animal populations,” SIAM Review, vol. 32, no. 1, pp. 136–139, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  17. A. M. Lyapunov, The general problem of the stability of motion, Taylor & Francis, London, England, 1992. View at MathSciNet
  18. C. Vargas-De-León, “Lyapunov functions for two-species cooperative systems,” Applied Mathematics and Computation, vol. 219, no. 5, pp. 2493–2497, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. D. W. Jordan and P. Smith, Nonlinear Ordinary Differential Equations. An Introduction for Scientists and Engineers, Oxford University Press, New York, NY, USA, 4th edition, 2007. View at MathSciNet
  20. C. M. Kribs-Zaleta and J. X. Velasco-Hernández, “A simple vaccination model with multiple endemic states,” Mathematical Biosciences, vol. 164, no. 2, pp. 183–201, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  21. S. Barquera, I. Campos-Nonato, L. Hernández-Barrera, A. Pedroza-Tobías, and J. A. Rivera-Dommarco, “Prevalence of obesity in mexican adults, ensanut 2012,” Salud Publica de Mexico, vol. 55, supplement 2, pp. S151–S160, 2013. View at Google Scholar · View at Scopus